MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 725.52P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a surgery while using an ophthalmic micro scissor the tip of the scissors did not close.The surgery was completed after replacing the product with another one.There was no harm to the patient.
 
Additional Manufacturer Narrative
The investigation is completed.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Two sample was received with inner blister, outer blister and cover foil showing the lot information.The samples shows no macroscopic signs of damage.The samples shows no signs of surgery residues.The samples was visually inspected with the aid of a photomicroscope with various magnifications.The customer¿s complaint was not confirmed.While testing the device's it was noticed, that the scissors can open and close.The root cause cannot be identified conclusively because the sample met specifications.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ADVANCED DSP TIP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13730387
Report Number3003398873-2022-00009
Device Sequence Number4623332
Product Code HNF
UDI-Device Identifier07612717071070
UDI-Public07612717071070
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number725.52P
Device Lot NumberF196312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown